Mirena IUC and acne?
Posted 27 December 2007 - 10:53 AM
Posted 28 December 2007 - 02:04 PM
Posted 28 December 2007 - 03:29 PM
Posted 02 January 2008 - 04:37 PM
Posted 10 January 2008 - 03:47 PM
I am 31 years old and after I had my kids I decided to get the Mirena IUD 2 years ago bc I was afraid that I would forget to take the BC pills and did not want to get pregnant again. Before I had my kids I was on Ortho Tri Cyclen (the regular version) and had beautiful skin ( I received compliments all the time and had very few breakouts, god I miss those days)
Although I love the IUD bc I have not had a period in over 1 year the last two years I have had constant breakouts month after month mainly in my Tzone area and the last 6 months it has gotten worse- to the point of not wanting to show my face at work, not wanting to take my kids places especially to the swimming pool (that is the worse)- it has made me more depressed than I have been in a long time
The other day it finally came to me after finding this wonderful website that I more than likely am suffering from hormonal acne so I went in and saw my OBGYN. That made sense to me that is why nothing topical was working (I have tried everything bc something on the inside is messed up)
He agreed with me that I am definitely suffering from hormonal acne so he prescribed the Vivedelle Estrogen Patch bc the Mirena IUD is estrogen free and estrogen and progestrine help regulate how much oil you produce
I have been on the patch for about 2 weeks now and the 1st week it broke out pretty badly again especially on my forehead but it is clearing up now luckily. But bc of this website I saw some people talking about Nature's Cure pills available at any drugstore in the acne aisle and the luck they had with it to clear up stuff on the inside of your body and it claims to be completely safe. The patch was starting to give me headaches and made my breasts very tender so I figured I would give it a shot- you take one pill morning and at night and the pills are pretty cheap for a 30 day supply. Check out www.naturescure.com to read more info
I also decided to try a new cleanser Purpose bc it is the most gentle stuff available on the market and doesn't clog pores. I had been using Neutrogen Oil Free Acne wash that contains the saliycic acid but the other day it hit me do I really want to use acid every day on my face bc my face is so dry especially during the winter time.
I figure I can always go back to the patch if the pills don't work but I would rather take something that is safe than risk using something that may cause uterine cancer.
With 100% certainity believe the IUD triggers adult breakouts....I am not willing to part with it bc I am extremely fertile and don't want to get pregnant but at least there are some options out there that I wanted to share with you guys... I have learned so much from this website, I am completely hooked and can sympathize what you are going thru trust me- Acne is a disease and I wish someone would find a cure soon. It makes me cringe every time I think about it which I do every single day. Here I am at work thinking about it again!
Good Luck everyone! I will write back in 30 days on my progress with the Nature's Cure pills and let you know if it is working. I am saying my prayers it will!
Posted 10 January 2008 - 05:38 PM
Has anyone with acne-prone issues tried Paraguard (the copper IUD)?? I am highly interested but nervous that this one 'might' indirectly cause hormone issues (as opposed to hormonal BC which directly affects your hormones).
The copper IUD works by creating an inflammatory response which causes you to secrete prostaglandins and leukocytes which are hostile to sperm, egg, etc... My question: Does this inflammatory response have an effect on other inflammatory problems (ie. acne!!)???
Posted 12 January 2008 - 05:17 AM
The inflammatory response has for me meant breakthrough bleeding and different menstrual cramps, and no babies, but that's it.
Posted 13 December 2008 - 02:55 PM
Posted 16 December 2008 - 08:25 PM
Posted 26 February 2009 - 02:22 PM
i am suffering from a similar situation at the moment as i started the mirena about 6 months ago, and have now developed quite bad acne... but i still don't want to remove the mirena as i am very happy with it other than the acne part. so i was just wondering if the 'nature cure' pills that you took had any effect?
Posted 27 February 2009 - 09:52 AM
Posted 02 April 2009 - 11:43 AM
Posted 02 April 2009 - 01:15 PM
I have all sorts if crazy symptoms, except the ones I was told I might get like cramping.
I asked a lot of questions about the hormones too because I was worried about my skin, so I am pretty pissed that NONE of my symptoms were mentioned at all.
Posted 17 April 2009 - 02:33 PM
Posted 18 April 2009 - 12:12 AM
- DH to get a snip snip V, so I can get rid of Mirena.
- I will go back on the low glycemic, low cal diet
- I will try the Regimen.
I'm too old for this!!!
Posted 21 October 2010 - 08:57 PM
My dermatologist also told me that women become more sensitive to androgens as we age, which is why adult acne becomes problematic and some women get (gasp) facial hair.
ANYhow...after a 3 month course of doxycycline and Retin A, she added spironolactone to my regimen. Spironolactone works by inhibiting testosterone, and I've certainly seen a major improvement, while still on Mirena. The cost of my prescriptions comes to $30 / month, tax free on my HSA. Much better than Proactiv!
Posted 14 March 2011 - 03:47 AM
Anyway, after seeing how much acne this mirena causes and the many other side affects I may be experiencing, I am making an appt today for removal. (random abdominal pain, daily lower back pain, brain fogginess, mood changes, anxiety, etc.). I realize that it is not with it to keep throwing my body out of whack with these hormones however small they are. I hope to post a few weeks after removal how well I am doing.
Posted 27 April 2011 - 09:48 PM
I was searching for some information on mirena and acne and ran across this site. I have been having these horrible bumps (lumps) on my face.
Well after my son (he just turned 3) I went on yasmin. Before then I always had nice skin, only got one or two pimples here or there. When I started yasmin I started having a lot of breakouts. I didn't realized that it was the yasmin that was causing it. I decided to go on Mirena and my experience so far has not been good (had it inserted in October). I had horrible cramps and months of bleeding from October to January and then again from February to March. My face has been breaking out worse. Cysts all over my jaw line, on my cheeks and even on my nose (hurt so bad). I had some smaller bumps all around my mouth and my forehead. I tried to squezze them (something I don't usually do but could not help myself this time) and now my face looks horrible. I have so many spots its ridiculous. I've decide to go see a dermatologist and I'm hoping he could find something to help me. I like Mirena (not the side effects) and I dont want to have to take it out.
Posted 27 April 2011 - 10:18 PM
Posted 30 April 2011 - 03:02 PM